Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 16, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 24, 2007, 1:23 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2007, 1:23 PM MST (20:23 UTC)
- Expired
- Dec 24, 2007, 5:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 242023 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MST MON DEC 24 2007 WYZ020-250000- /O.NEW.KRIW.HW.W.0016.071224T2023Z-071225T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 123 PM MST MON DEC 24 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS MUCH OF NATRONA COUNTY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS OF 35 TO 45 MPH WITH FREQUENT GUSTS TO 60 MPH ARE EXPECTED...ESPECIALLY BETWEEN OUTER DRIVE SOUTH OF CASPER THROUGH ALCOVA. THE COLD FRONT WILL MOVE THROUGH EARLY THIS EVENING...WITH THE WIND SHIFTING TO THE NORTH AT 20 TO 30 MPH WITH SNOWFALL EXPECTED OVERNIGHT. THOSE TRAVELING THIS AFTERNOON SHOULD BE PREPARED FOR STRONG CROSS WINDS ACROSS THE AREA. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-250000- /O.NEW.KRIW.HW.W.0016.071224T2023Z-071225T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 123 PM MST MON DEC 24 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS MUCH OF SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS OF 40 TO 50 MPH WITH FREQUENT GUSTS TO 65 MPH ARE EXPECTED. THE COLD FRONT WILL MOVE THROUGH EARLY THIS EVENING...WITH THE WIND SHIFTING TO THE NORTH AT 20 TO 30 MPH WITH SNOWFALL EXPECTED OVERNIGHT. THOSE TRAVELING THIS AFTERNOON SHOULD BE PREPARED FOR STRONG CROSS WINDS ACROSS THE AREA. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
1 follow-up statement
000 WWUS75 KRIW 250009 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 509 PM MST MON DEC 24 2007 WYZ019-020-250115- /O.EXP.KRIW.HW.W.0016.000000T0000Z-071225T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 509 PM MST MON DEC 24 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. SOUTHWEST WIND WILL DECREASE AND BECOME NORTHERLY AS A STRONG COLD FRONT PUSHES THROUGH THE AREA EARLY THIS EVENING. THE HIGH WIND WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:16 AM MST, 10 hours 7 minutes earlier.
Area forecast discussion, Dec 24, 3:16 AM MST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 AM MST MON DEC 24 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT LARGE UPPER LEVEL SHORT-WAVE TROUGH MAKING ITS WAY ASHORE EARLY THIS MORNING. THE LATEST GFS AND ECMWF IN GOOD AGREEMENT MOVING THIS TROUGH THROUGH CENTRAL IDAHO TODAY AND THEN THROUGH CENTRAL WYOMING EARLY TUESDAY MORNING. PUSHED BACK THE TIMING FOR THE WINTER STORM WARNING TO 12Z TODAY WITH MOST OF THE RADAR ECHOS STILL IN EASTERN IDAHO. DECIDED ON SNOW ADVISORY FOR THE BIG HORN MOUNTAINS AND JOHNSON COUNTY WITH ALL MODELS SHOWING STRONG FRONTOGENESIS TAKING PLACE OVER SOUTHEAST MONTANA EARLY THIS AFTERNOON...SAGGING THE FRONT AND ASSOCIATED STRONG PRECIPITATION BAND SOUTHWARD LATE THIS AFTERNOON. STRONG NORTHWEST WIND IN THE BUFFALO AREA WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW MAKING TRAVEL VERY DIFFICULT ALONG I-25/I-90 LATE THIS AFTERNOON THROUGH EARLY EVENING. LOCAL SNOWFALL AMOUNTS NEAR A FOOT ARE POSSIBLE ALONG NORTH FACING SLOPES IN THE BIG HORN MOUNTAINS AS VERY STRONG SURFACE AND NEAR SURFACE CONVERGENCE COMBINES WITH UPSLOPE FLOW AND GOOD LAPSE RATES. ALSO ISSUED A SNOW ADVISORY FOR THE WESTERN WIND RIVER MOUNTAINS...UPPER GREEN RIVER BASIN FOOTHILLS AND SOUTHERN LINCOLN COUNTY AS GOOD FRONTOGENETIC FORCING EXPECTED TO PRODUCE A STRONG FRONTAL BAND OF SNOW DURING THE AFTERNOON. DURATION THE MAIN ISSUE WITH THESE AREAS BUT WITH GOOD INSTABILITY PROGGED OVER THESE AREAS DURING THE AFTERNOON...EXPECTING VERY GOOD SNOWFALL RATES FOR AT LEAST 2-4 HOURS. STRONG SURFACE FRONT STILL ON TRACK TO PLOW THROUGH THE BIG HORN BASIN EARLY THIS EVENING AND THEN SOUTHWARD THROUGH THE OWL CREEK MOUNTAINS INTO THE WIND RIVER BASIN AND CODY FOOTHILLS AROUND 02Z. SNOW IS EXPECTED ALONG AND BEHIND THE FRONT FOR SEVERAL HOURS BEFORE WEST-NORTHWEST FLOW DEVELOPS AROUND MIDNIGHT. EXPECTING 1 TO 2 INCH AMOUNTS IN THE CODY FOOTHILLS...BIG HORN AND WIND RIVER BASINS...WITH 2 TO 4 INCHES IN THE LANDER FOOTHILLS. SNOWFALL IN THE CASPER AREA AND MOST OF NATRONA COUNTY EXPECTED TO RAPIDLY MOVE IN AROUND 03Z WITH 2 TO 4 INCHES LIKELY IN AND AROUND CASPER WITH UP TO 8 INCHES POSSIBLE FOR CASPER MOUNTAIN. WILL LET THE DAY SHIFT TAKE ONE MORE LOOK AT DATA WITH THIS TROUGH COMPLETELY ONSHORE BEFORE DECING ON POTENTIAL WINTER HIGHLIGHTS FOR NATRONA COUNTY TONIGHT. A TRAILING VERY WEAK SHORT-WAVE TROUGH MOVES THROUGH THE AREA CHRISTMAS DAY BRINGING WITH IT SOME CLOUDS AND A FEW MOUNTAIN FLURRIES OR LIGHT SNOW SHOWERS. NEXT PACIFIC TROUGH STILL EXPECTED TO BEGIN TO IMPACT THE AREA WEDNESDAY MORNING. LATEST GLOBAL MODELS INDICATING THIS TROUGH WILL DIG FARTHER SOUTH THROUGH THE GREAT BASIN...PUTTING WESTERN AND CENTRAL WYOMING UNDER A -37 DEG C COLD POOL AT H5. THIS COLD POOL EXPECTED TO PRODUCE NUMEROUS MOUNTAIN SNOW SHOWERS WITH SCATTERED SNOW SHOWERS IN THE BASINS AND VALLEYS WEDNESDAY THROUGH WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH MONDAY THE PARADE OF SYSTEMS PUSHING SOUTHEAST OUT OF THE THE GULF OF ALASKA INTO WEST WILL CONTINUE THROUGH THE WEEKEND...BUT BOTH THE 00Z ECMWF AND GFS SHOW THE POSSIBILITY OF A HIGH AMPLITUDE RIDGE DEVELOPING IN THE EASTERN PACIFIC/WEST COAST BY EARLY NEXT WEEK. A SPLITTING TROUGH IS EXPECTED TO BE EXITING THE AREA ON THURSDAY...BUT SHOULD STILL WARRANT POPS...ESPECIALLY EAST OF THE DIVIDE. THEN...A MORE WESTERLY FLOW DEVELOPS WITH LOW AMPLITUDE SYSTEMS MOVING THROUGH THE WESTERLIES. THIS WILL RESULT IN A DECENT CHANCE OF A PROLONGED ISENTROPIC UPGLIDE/OROGRAPHIC LIFT ACROSS THE WEST...ENHANCED BY A FEW SHORTWAVES. THE BEST SHORTWAVE SEEMS TO AFFECT THE FORECAST AREA FRIDAY NIGHT INTO SATURDAY. BY EARLY NEXT WEEK...NORTHWEST FLOW COULD DEVELOP WITH RIDGE TO THE WEST. A FEW DISTURBANCES IN THIS FLOW COULD KEEP AN ACTIVE PATTERN GOING. EXCEPT FOR THURSDAY...WILL HAVE LITTLE POPS EAST OF THE DIVIDE...BUT THIS MIGHT CHANGE WITH THE SYSTEM ON SATURDAY...AND ONCE AND IF NORTHWEST FLOW DEVELOPS EARLY NEXT WEEK. THESE SYSTEMS AND ASSOCIATED COLD FRONTS WILL RESULT IN BELOW AVERAGE TEMPERATURES...WITH TEMPS CREEPING TOWARD SEASONAL TEMPS BY THE END OF THE PERIOD...ESPECIALLY WHERE GOOD MIXING WILL OCCUR. BASINS...WITH STEEP INVERSIONS WILL PROBABLY REMAIN LOCKED INTO THE DEEP FREEZE. && .AVIATION... A STORM SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST AND THE NORTHERN ROCKIES TOADY AND TONIGHT. THIS STORM WILL PRODUCE UPSLOPE SNOW ACROSS FAR WESTERN WYOMING AND WILL CREATE MVFR TO IFR CONDITIONS IN SNOW AT KJAC...KPNA AND KBPI IN THE MORNING THROUGH MONDAY EVENING. AHEAD OF THIS STORM THE SURFACE PRESSURE GRADIENT WILL BE STRONG FROM SOUTHERN WYOMING TO EASTERN WYOMING...AND SOUTHWEST TO WEST WINDS AT KRKS AND KCPR WILL RANGE FROM 10 TO 20 KT WITH GUSTS AROUND 30 KT FROM THROUGH THE EVENING. A COLD FRONT IN THE AFTERNOON HAS THE POTENTIAL TO BRING MVFR CONDITIONS IN LIGHT SNOW TO THE REMAINDER OF TAF SITES MOVING INTO KRIW...KLND AND KCPR WHERE SNOW ASSOCIATED WITH THE COLD FRONT IS NOT EXPECTED UNTIL AFTER 00Z. MUCH OF THE AREA WILL SEE MVFR TO IFR CONDITIONS WITH MOUNTAINS AND HIGHER TERRAIN OBSCURED. && .FIRE WEATHER... SIGNIFICANT SNOWFALL IS EXPECTED OVER WESTERN AND NORTHEAST WYOMING TODAY THROUGH TONIGHT. STRONG SOUTHWEST WINDS WILL ACCOMPANY THIS SYSTEM AS LOW PRESSURE DEVELOPS OVER EASTERN WYOMING MONDAY AFTERNOON. A STRONG COLD FRONT WILL USHER IN STRONG NORTH WINDS AND SNOW TO AREAS EAST OF THE DIVIDE THIS AFTERNOON. VERY STRONG NORTHWEST TO NORTH WINDS IN AND NEAR BUFFALO ARE EXPECTED THIS EVENING. ANOTHER PACIFIC STORM IS EXPECTED TO BRING SCATTERED SNOW SHOWERS TO THE DISTRICT ON WEDNESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING FOR WYZ012-013-023-024. SNOW ADVISORY FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING FOR WYZ014-025-027. SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM MST TUESDAY FOR WYZ008>011. SNOW ADVISORY FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING FOR WYZ001. && SHORT TERM...CHURCH LONG TERM...WM AVIATION...C.BAKER FIRE WEATHER...CHURCH
Hazardous weather outlook, Dec 24, 5:00 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST MON DEC 24 2007 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST MON DEC 24 2007 ...WINTER STORM WARNING IN EFFECT FOR JACKSON HOLE STAR VALLEY TETON GROS VENTRE SALT AND WYOMING RANGES THROUGH 8 PM THIS EVENING... ...SNOW ADVISORY IN EFFECT THROUGH 8 PM MST THIS EVENING FOR YELLOWSTONE NATIONAL PARK... ...SNOW ADVISORY FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING FOR WESTERN WIND RIVER MOUNTAINS UPPER GREEN RIVER BASIN FOOTHILLS AND SOUTHERN LINCOLN COUNTY... ...SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM MST TUESDAY FOR BIG HORN MOUNTAINS AND JOHNSON COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE TO DEVELOP ACROSS WESTERN WYOMING THIS MORNING. SNOW WILL BE LIGHT TO MODERATE DURING THE MORNING AND WILL BECOME MODERATE TO HEAVY AROUND MIDDAY OVER THE WEST. EAST OF THE DIVIDE... SNOW WILL DEVELOP AROUND MIDDAY...MAINLY ACROSS THE NORTH...AND BECOME MODERATE TO HEAVY THIS AFTERNOON...AND SHIFT SOUTH AS A STRONG COLD FRONT SHIFTS PUSHES SOUTH...EAST OF THE DIVIDE. TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES ARE ANTICIPATED IN THE JACKSON HOLE AND THE STAR VALLEY...WITH 8 TO 14 INCHES EXPECTED IN THE TETONS...GROS VENTRE MOUNTAINS...SALT RANGE AND THE WYOMING RANGE. SNOWFALL ACCUMULATIONS THROUGH THIS EVENING IN YELLOWSTONE PARK WILL RANGE FROM 5 TO 10 INCHES IN SOUTHERN PORTIONS OF THE PARK TO 3 TO 6 INCHES IN THE NORTHERN SECTIONS. SNOW ACCUMULATIONS IN THE WESTERN WIND RIVER MOUNTAINS...THE UPPER GREEN RIVER BASIN FOOTHILLS...AND SOUTHERN LINCOLN COUNTY WILL RANGE FROM 2 TO 5 INCHES IN THE LOWER ELEVATIONS WITH 4 TO 9 EXPECTED IN THE MOUNTAINS. SNOWFALL TOTALS IN THE BIG HORN MOUNTAINS WILL RANGE FROM 6 TO 10 INCHES WITH 2 TO 5 INCHES EXPECTED IN JOHNSON COUNTY. WIDESPREAD BLOWING AND DRIFTING IS EXPECTED IN JOHNSON COUNTY LATE THIS AFTERNOON THROUGH THE EVENING. ONE TO TWO INCHES OF SNOW IS EXPECTED ACROSS THE WIND RIVER BASIN TONIGHT...WITH 2 TO 4 INCHES EXPECTED ACROSS NATRONA COUNTY...INCLUDING CASPER...WITH 4 TO 6 INCHES ACROSS CASPER MOUNTAIN. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH SUNDAY ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO AFFECT THE COWBOY STATE WEDNESDAY INTO THURSDAY. PLEASE STAY TUNED THIS HOLIDAY SEASON FOR THE LATEST FORECASTS AS A SERIES OF STORM SYSTEMS WILL CONTINUE TO IMPACT WESTERN AND CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.